Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 8, 2008, 4:16 AM CST for Dent County, Shannon County, Missouri. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 4:16 AM CST (10:16 UTC)
- Expired
- Jan 8, 2008, 5:15 AM CST
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 4:20 AM CST | TSTM WND DMG | 3 S Summersville, MO | A BARN WAS DESTROYED BY STRAIGHT LINE WINDS SOUTH OF SUMMERSVILLE. |
| Jan 8, 4:24 AM CST | TSTM WND DMG | 2 E Summersville, MO | NUMEROUS TREES DOWNED ALONG HIGHWAY 106 FOR A SIX TO EIGHT MILE STRETCH NEAR HIGHWAY 106 BETWEEN SUMMERSVILLE AND ALLEY SPRING. |
| Jan 8, 4:30 AM CST | TORNADO 1 | 9 Wsw Eminence, MO | AN EF-1 TORNADO TOUCHED DOWN NEAR HIGHWAY 106 WEST OF EMINENCE. THE TORNADO UPROOTED AND SNAPPED OFF NUMEROUS TREES. THE PATH LENGTH WAS 1.5 MILES AND THE PATH WIDTH WAS 200 YARDS AT ITS WIDEST POINT. |
| Jan 8, 4:34 AM CST | TSTM WND DMG | Alley Spring, MO | SIGNIFICANT TREE DAMAGE IN THE ALLEY SPRING AREA DUE TO INTENSE STRAIGHT LINE WINDS. |
| Jan 8, 4:34 AM CST | TSTM WND DMG | Eminence, MO | A FEW TREES DOWN IN THE EMINENCE AREA. |
| Jan 8, 4:38 AM CST | TORNADO 1 | 2 Ene Eminence, MO | AN EF-1 TORNADO TOUCHED DOWN NEAR COUNTY ROAD 106-211 JUST NORTH OF HIGHWAY 106. THE TORNADO DESTROYED 2 BARNS AND A GARAGE...DAMAGING ANOTHER BARN. THE PATH LENGTH IS 4 MILES WITH A PATH WIDTH OF 100 YARDS AT ITS WIDEST POINT. |
| Jan 8, 4:43 AM CST | TORNADO 1 | 8 Ene Eminence, MO | AN EF-1 TORNADO TOUCHED DOWN NEAR COUNTY ROAD 106-215 JUST NORTH OF HIGHWAY 106. THE TORNADO CAUSED SIGNIFICANT TREE DAMAGE...UPROOTING AND SNAPPING OFF MANY WELL ESTABLISHED TREES. THE TORNADO PATH LENGTH IS 4 MILES WITH A WIDTH OF 200 YARDS AT ITS WIDEST POI |
| Jan 8, 5:00 AM CST | TSTM WND DMG | Eminence, MO | A FEW TREES DOWN IN THE EMINENCE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 081016
SVRSGF
MOC065-203-081115-
/O.NEW.KSGF.SV.W.0031.080108T1016Z-080108T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 AM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 515 AM CST.
* AT 414 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF MONTAUK TO 6 MILES WEST OF PINE CREST...MOVING EAST AT 60 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
8 MILES SOUTH OF SALEM BY 425 AM CST.
BIRCH TREE BY 430 AM CST.
WINONA AND EMINENCE BY 435 AM CST.
THE TOWNS OF JADWIN...DARIEN...AKERS...MONTIER...TURTLE...ROUND
SPRING...GLADDEN...ALLEY SPRING...WEST EMINENCE AND STONE HILL ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE VERY DANGEROUS SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF
THESE STORMS CAN EXPECT DESTRUCTIVE STRAIGHT LINE WINDS CAPABLE OF
CAUSING DAMAGE TO PROPERTY AND UPROOTING LARGE TREES. SEEK SHELTER
INDOORS AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3708 9122 3688 9123 3689 9167 3742 9165
3742 9176 3759 9176 3760 9182 3779 9182
3779 9133 3771 9131 3769 9116 3759 9116
3759 9131 3751 9131 3750 9121 3726 9116
3725 9112 3721 9113 3714 9102 3710 9102
TIME...MOT...LOC 1016Z 271DEG 56KT 3753 9173 3709 9174
$$
WISE3 follow-up statements
000
WWUS53 KSGF 081032
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 AM CST TUE JAN 8 2008
MOC065-203-081115-
/O.CON.KSGF.SV.W.0031.000000T0000Z-080108T1115Z/
SHANNON MO-DENT MO-
432 AM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR DENT AND SHANNON COUNTIES...
AT 428 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM GLADDEN TO 6 MILES
SOUTHWEST OF ALLEY SPRING...MOVING EAST AT 60 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINONA BY 440 AM CST.
THE TOWN OF MIDRIDGE IS IN THE PATH OF THESE SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3710 9102 3708 9122 3688 9123 3689 9167
3741 9165 3742 9169 3779 9174 3779 9133
3771 9131 3769 9116 3759 9116 3759 9131
3751 9131 3750 9121 3742 9122 3742 9119
3726 9116 3725 9112 3721 9113 3714 9102
TIME...MOT...LOC 1032Z 271DEG 56KT 3752 9141 3708 9143
$$
WISE000
WWUS53 KSGF 081055
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 AM CST TUE JAN 8 2008
MOC065-081105-
/O.CAN.KSGF.SV.W.0031.000000T0000Z-080108T1115Z/
DENT MO-
455 AM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR DENT COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHERN MISSOURI.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CST
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3708 9122 3688 9123 3692 9166 3696 9167
3697 9166 3724 9166 3721 9113 3714 9102
3710 9102
TIME...MOT...LOC 1055Z 261DEG 53KT 3709 9132 3683 9135
3667 9144
$$
MOC203-081115-
/O.CON.KSGF.SV.W.0031.000000T0000Z-080108T1115Z/
SHANNON MO-
455 AM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR SOUTHERN SHANNON COUNTY...
AT 453 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST EMINENCE TO 13
MILES SOUTHEAST OF BIRCH TREE TO 22 MILES SOUTH OF BIRCH TREE...
MOVING EAST AT 60 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN
SHANNON COUNTY.
THESE ARE VERY DANGEROUS SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF
THESE STORMS CAN EXPECT DESTRUCTIVE STRAIGHT LINE WINDS CAPABLE OF
CAUSING DAMAGE TO PROPERTY AND UPROOTING LARGE TREES. SEEK SHELTER
INDOORS AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHERN MISSOURI.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CST
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3708 9122 3688 9123 3692 9166 3696 9167
3697 9166 3724 9166 3721 9113 3714 9102
3710 9102
TIME...MOT...LOC 1055Z 261DEG 53KT 3709 9132 3683 9135
3667 9144
$$
WISE000
WWUS53 KSGF 081111
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 AM CST TUE JAN 8 2008
MOC203-081121-
/O.EXP.KSGF.SV.W.0031.000000T0000Z-080108T1115Z/
SHANNON MO-
511 AM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHANNON COUNTY
EXPIRES AT 515 AM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3708 9122 3688 9123 3692 9166 3696 9167
3697 9166 3724 9166 3721 9113 3714 9102
3710 9102
TIME...MOT...LOC 1111Z 261DEG 53KT 3712 9102 3686 9106
3670 9115
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:59 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 8, 3:59 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CST TUE JAN 8 2008 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... LATEST OBJECTIVE ANALYSIS AND SHORT RANGE MODEL DATA INDICATE THAT THE SEVERE CONVECTIVE LINE WILL SLOWLY WEAKEN AS IT MARCHES ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. LATEST RUC ANALYSIS INDICATES THAT AROUND 500 J/KG OF MUCAPE REMAIN AHEAD OF THE LINE. ALTHOUGH THESE STORMS ARE SLIGHTLY ELEVATED...VERY STRONG LOW LEVEL WIND SHEAR WILL CONTINUE TO SUPPORT AN ISOLATED TORNADO THREAT. BIGGEST THREAT WITH THESE STORMS APPEARS TO BE STRONG STRAIGHT LINE WINDS...WITH MARGINALLY SEVERE HAIL. ANY LINE SEGMENTS THAT ORIENTATE NORTHWEST TO SOUTHEAST WOULD LIKELY HAVE THE GREATEST WIND THREAT...GREATER THAN 70 MPH...GIVEN WIND SHEAR PROFILES IN THE LOWEST LEVELS. GUSTY WINDS UP TO 30 KNOTS WILL ALSO BE POSSIBLE IN THE TRAILING STRATIFORM REGION EAST OF HIGHWAY 71. NON THUNDERSTORM WIND GUSTS WILL ALSO BE AIDED BY STRONG PRESSURE RISE/FALL COUPLETS ACROSS THE ENTIRE FORECAST AREA UNTIL AFTER SUNRISE. SCHAUMANN && .DISCUSSION... MAJOR SEVERE WEATHER OUTBREAK CONTINUES ACROSS THE FORECAST AREA. NUMEROUS LONG TRACK SUPERCELL THUNDERSTORMS DEVELOPED MONDAY EVENING AND EARLY TUESDAY MORNING AS A STRONG UPPER LEVEL STORM SYSTEM KICKED INTO THE PLAINS. THUNDERSTORMS PRODUCED SEVERAL DAMAGING TORNADOES CAUSING FATALITIES AND INJURIES...LARGE HAIL... FLASH FLOODING AND DAMAGING WINDS ACROSS THE FORECAST AREA. THE SPRINGFIELD NATIONAL WEATHER SERVICE FORECAST OFFICE WILL BE SENDING OUT SEVERAL DAMAGE ASSESSMENT TEAMS THIS MORNING. EMERGENCY MANAGERS AND LOCAL OFFICIALS ARE ENCOURAGED TO CALL OUR OFFICE WITH DAMAGE REPORTS. WATER VAPOR IMAGERY SHOWS THE CENTER OF THE UPPER LEVEL STORM SYSTEM LOCATED NEAR THE TEXAS PANHANDLE. SURFACE COLD FRONT EXTENDS FROM NEAR APPLETON CITY TO NEAR ANDERSON. SURFACE COLD FRONT WILL TRACK WEST TO EAST ACROSS THE FORECAST AREA AS THE UPPER LEVEL STORM SYSTEM SWINGS THROUGH THE REGION. ISOLATED TORNADOES WILL CONTINUE TO BE POSSIBLE AHEAD OF THE SURFACE COLD FRONT AS HELICITY VALUES RANGE FROM 300 TO 450 M2/S2. THUNDERSTORMS DIRECTLY ALONG THE FRONT...WILL PRODUCE PRIMARILY DAMAGING STRAIGHT LINE WINDS. FLASH FLOODING WILL CONTINUE AND LIKELY WORSEN AS THUNDERSTORMS TRAIN. 03Z KSGF SOUNDING DEPICTED PRECIPITABLE WATER VALUES OF NEAR 1.25 INCHES...OVER 250 PERCENT ABOVE NORMAL FOR THIS TIME OF THE YEAR. RADAR STORM TOTAL PRECIPITATION ESTIMATES...LIKELY A LITTLE HIGH DUE TO HAIL CONTAMINATION...SHOWS A SWATH OF 5 TO 8 INCHES FROM NEAR ANDERSON NORTHEAST TO NEAR LYNCHBURG. WITH THE PASSAGE OF THE FRONT...THE THREAT FOR SEVERE THUNDERSTORMS WILL END TO THE WEST OF THE FRONT. HOWEVER...ADDITIONAL RAIN SHOWERS ARE LIKELY BEHIND THE FRONT FURTHER AIDING IN FLOODING. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND WINDS WILL DECREASE AS THE PRESSURE GRADIENT WEAKENS. DAY SHIFT WILL NEED TO TAKE A LOOK AT THE POTENTIAL FOR DENSE FOG WITH LIGHT WINDS AND THE SATURATED GROUND. ANOTHER STORM SYSTEM WILL TRACK THROUGH THE MIDWEST ON THURSDAY...BRINGING A FRONTAL PASSAGE THROUGH THE FORECAST AREA. THIS FRONTAL PASSAGE SHOULD BE DRY WITH LIMITED MOISTURE AVAILABLE TO WORK WITH AND THE STRONGER DYNAMICS REMAINING NORTH OF THE FORECAST AREA. COLDER AIR WILL SETTLE INTO THE AREA BEHIND THE FRONT. WITH A BROAD UPPER LEVEL TROUGH OVER THE REGION...TEMPERATURES FOR THE REST OF THE FORECAST PERIOD WILL BE CLOSER TO NORMAL WITH NO SIGNIFICANT PRECIPITATION EXPECTED AT THIS TIME. ANGLE && .AVIATION... FOR THE 06Z TAF PACKAGE...MVFR WITH OCCASIONAL IFR CONDITIONS WILL BE POSSIBLE DUE TO TSRA AND SHRA. CONVECTION CONTINUES TO DEVELOP AND TRACK TO THE NORTHEAST OVER KSGF WITH KJLN ON THE NORTHERN EDGE OF THE TRAINING CONVECTION. TSRA IS EXPECTED TO TRANSITION TO SHRA AS ATMOSPHERE STABILIZES AFTER 10Z. MVFR AND IFR CEILINGS WILL BE POSSIBLE AFTER 10Z WITH CEILINGS IMPROVING TUESDAY AFTERNOON. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 8, 3:39 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 AM CST TUE JAN 8 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 AM CST TUE JAN 8 2008 ...DAMAGING WINDS WITH ISOLATED TORNADOES LIKELY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 80 MPH ARE LIKELY WITH ISOLATED TORNADOES AND LARGE HAIL ALONG AND TO THE EAST OF A COLD FRONT THAT EXTENDS FROM NEAR LEBANON TO RUETER. THIS FRONT WILL RAPIDLY MOVE EASTWARD THROUGHOUT THE MORNING WITH THE THREAT OF DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES SHIFTING EASTWARD WITH THE FRONT. FLASH FLOODING WILL CONTINUE TO BE A THREAT WITH ADDITIONAL RAINFALL ON ALREADY SATURATED SOILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO SIGNIFICANT SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED EAST OF A LEBANON TO RUETER LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Jan 8, 3:51 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM FLASH FLOOD HARTVILLE 37.25N 92.51W
01/08/2008 WRIGHT MO AMATEUR RADIO
ROADS FLOODED THROUGHOUT HARTVILLE.
&&
BARJENBRUCHLocal storm report, Jan 8, 3:53 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG 2 E BILLINGS 37.07N 93.52W
01/08/2008 CHRISTIAN MO PUBLIC
CANOE THROWN INTO TREES. NUMEROUS TREES DOWN. SWINGSET
MOVED ACROSS THE YARD.
&&
BARJENBRUCHLocal storm report, Jan 8, 3:54 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM FLASH FLOOD 4 E BILLINGS 37.07N 93.48W
01/08/2008 CHRISTIAN MO PUBLIC
LOW WATER CROSSING FLOODED.
&&
BARJENBRUCHLocal storm report, Jan 8, 4:14 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM BLIZZARD 2 N SLEEPER 37.79N 92.59W
01/08/2008 LACLEDE MO EMERGENCY MNGR
LOW WATER BRIDGE FLOODED AND IMPASSABLE.
&&
HATCHLocal storm report, Jan 8, 4:15 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND DMG BRANSON 36.64N 93.22W
01/08/2008 TANEY MO AMATEUR RADIO
ROOF DAMAGE TO THE THOUSAND HILLS CONDOMINIUM COMPLEX.
WINDSPREAD TREES AND POWER LINES DOWNED IN THE BRANSON
AREA.
&&
GAGANLocal storm report, Jan 8, 4:16 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND DMG HOLLISTER 36.62N 93.22W
01/08/2008 TANEY MO EMERGENCY MNGR
FOUR MOBILE HOMES DESTROYED FROM FALLING TREES.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:12 PM CST | Tornado Warning | SGF | McDonald | 38 min |
| Jan 7, 6:24 PM CST | Tornado Warning | SGF | Dallas, Greene, Webster | 41 min |
| Jan 7, 6:29 PM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 76 min |
| Jan 7, 6:33 PM CST | Tornado Warning | SGF | Barry, Newton | 41 min |
| Jan 7, 6:41 PM CST | Tornado Warning | SGF | Laclede | 62 min |
| Jan 7, 6:49 PM CST | Tornado Warning | SGF | Greene | 71 min |
| Jan 7, 7:01 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 59 min |
| Jan 7, 7:11 PM CST | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Jan 7, 7:13 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Jan 7, 7:18 PM CST | Tornado Warning | SGF | Pulaski | 57 min |
| Jan 7, 7:18 PM CST | Tornado Warning | SGF | Christian, Lawrence | 57 min |
| Jan 7, 7:25 PM CST | Tornado Warning | SGF | Webster | 65 min |
| Jan 7, 7:30 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas | 54 min |
| Jan 7, 7:36 PM CST | Tornado Warning | SGF | Greene | 69 min |
| Jan 7, 7:44 PM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 6 hr |
| Jan 7, 7:50 PM CST | Tornado Warning | SGF | Maries, Phelps | 42 min |
| Jan 7, 7:59 PM CST | Tornado Warning | SGF | Laclede, Wright | 76 min |
| Jan 7, 8:01 PM CST | Tornado Warning | SGF | McDonald | 59 min |
| Jan 7, 8:11 PM CST | Tornado Warning | SGF | Dallas, Webster | 64 min |
| Jan 7, 8:21 PM CST | Tornado Warning | SGF | Barry, McDonald | 54 min |
| Jan 7, 8:39 PM CST | Tornado Warning | SGF | Laclede, Wright | 66 min |
| Jan 7, 8:41 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 24 min |
| Jan 7, 8:42 PM CST | Tornado Warning | SGF | Pulaski | 63 min |
| Jan 7, 8:46 PM CST | Tornado Warning | SGF | Dallas, Greene, Polk | 74 min |
| Jan 7, 8:49 PM CST | Tornado Warning | SGF | Barry, Stone | 71 min |
| Jan 7, 9:08 PM CST | Tornado Warning | SGF | Barry | 67 min |
| Jan 7, 9:12 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 4 more | 6 hr |
| Jan 7, 9:14 PM CST | Tornado Warning | SGF | McDonald | 76 min |
| Jan 7, 9:18 PM CST | Tornado Warning | SGF | Camden, Pulaski | 72 min |
| Jan 7, 9:26 PM CST | Severe Thunderstorm Warning | SGF | Christian | 64 min |
| Jan 7, 9:27 PM CST | Tornado Warning | SGF | Maries, Phelps | 48 min |
| Jan 7, 9:30 PM CST | Tornado Warning | SGF | Christian, Stone | 60 min |
| Jan 7, 9:32 PM CST | Tornado Warning | SGF | Laclede | 73 min |
| Jan 7, 9:46 PM CST | Tornado Warning | SGF | Greene, Webster | 74 min |
| Jan 7, 9:50 PM CST | Tornado Warning | SGF | Barry, Stone | 70 min |
| Jan 7, 9:55 PM CST | Tornado Warning | SGF | Christian | 65 min |
| Jan 7, 10:03 PM CST | Tornado Warning | SGF | Maries | 53 min |
| Jan 7, 10:10 PM CST | Tornado Warning | SGF | Barry, Stone | 65 min |
| Jan 7, 10:18 PM CST | Tornado Warning | SGF | Barry, McDonald | 72 min |
| Jan 7, 10:19 PM CST | Tornado Warning | SGF | Wright | 71 min |
| Jan 7, 10:51 PM CST | Tornado Warning | SGF | Laclede, Pulaski, Texas | 39 min |
| Jan 7, 10:58 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 51 min |
| Jan 7, 11:02 PM CST | Severe Thunderstorm Warning | SGF | Webster | 45 min |
| Jan 7, 11:08 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 67 min |
| Jan 7, 11:12 PM CST | Tornado Warning | SGF | Barry, Stone | 63 min |
| Jan 7, 11:15 PM CST | Tornado Warning | SGF | Phelps | 60 min |
| Jan 7, 11:28 PM CST | Tornado Warning | SGF | Barry, McDonald | 77 min |
| Jan 7, 11:31 PM CST | Severe Thunderstorm Warning | SGF | Wright | 22 min |
| Jan 7, 11:34 PM CST | Severe Thunderstorm Warning | SGF | Pulaski | 28 min |
| Jan 7, 11:49 PM CST | Severe Thunderstorm Warning | SGF | Texas | 18 min |
| Jan 7, 11:55 PM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 32 min |
| Jan 7, 11:57 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps | 32 min |
| Jan 8, 12:09 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 84 min |
| Jan 8, 12:14 AM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone | 91 min |
| Jan 8, 12:42 AM CST | Tornado Warning | SGF | Christian, Stone, Taney | 52 min |
| Jan 8, 12:44 AM CST | Tornado Warning | SGF | McDonald | 52 min |
| Jan 8, 1:07 AM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 53 min |
| Jan 8, 1:16 AM CST | Tornado Warning | SGF | Barry, Newton | 34 min |
| Jan 8, 1:20 AM CST | Tornado Warning | SGF | Douglas, Texas, Webster, Wright | 70 min |
| Jan 8, 1:28 AM CST | Tornado Warning | SGF | Vernon | 28 min |
| Jan 8, 1:30 AM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 7 hr |
| Jan 8, 1:30 AM CST | Tornado Warning | SGF | Lawrence | 36 min |
| Jan 8, 1:37 AM CST | River Flood Watch | SGF | McDonald | 35 hr |
| Jan 8, 1:56 AM CST | Tornado Warning | SGF | Barry | 18 min |
| Jan 8, 1:59 AM CST | Severe Thunderstorm Warning | SGF | Greene | 61 min |
| Jan 8, 2:00 AM CST | Severe Thunderstorm Warning | SGF | Barry, Cedar, Dade, Jasper, Lawrence, McDonald and 1 more | 60 min |
| Jan 8, 2:07 AM CST | Tornado Warning | SGF | Texas | 38 min |
| Jan 8, 2:16 AM CST | Severe Thunderstorm Warning | SGF | Dallas, Polk | 59 min |
| Jan 8, 2:19 AM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 26 min |
| Jan 8, 2:19 AM CST | Tornado Warning | SGF | Barry, McDonald | 44 min |
| Jan 8, 2:23 AM CST | River Flood Warning | SGF | McDonald | 34 hr |
| Jan 8, 2:28 AM CST | Tornado Warning | SGF | Christian, Greene | 51 min |
| Jan 8, 2:30 AM CST | Severe Thunderstorm Warning | SGF | Dent | 27 min |
| Jan 8, 2:31 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 39 min |
| Jan 8, 2:38 AM CST | Tornado Warning | SGF | Stone | 51 min |
| Jan 8, 2:39 AM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 5 more | 5 hr |
| Jan 8, 2:44 AM CST | Severe Thunderstorm Warning | SGF | Webster | 61 min |
| Jan 8, 2:50 AM CST | Tornado Warning | SGF | Christian | 47 min |
| Jan 8, 2:51 AM CST | Tornado Warning | SGF | Greene, Webster | 39 min |
| Jan 8, 2:55 AM CST | Tornado Warning | SGF | Taney | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.